Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 35, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 6, 2002, 4:13 PM CDT for Eastland County, Texas. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2002, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 6, 2002, 6:00 PM CDT
- In force
- 107 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 062113 FFWFTW TXC133-062300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 412 PM CDT SAT JUL 6 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL 600 PM CDT. * AT 406 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ACROSS THE WESTERN PORTION OF EASTLAND COUNTY...ESPECIALLY ALONG HIGHWAY ONE EIGHTY THREE. ALSO...MANY FARM TO MARKET ROADS BETWEEN CISCO AND RISING STAR ARE FLOODED. * OTHER LOCATIONS IN THE WARNING INCLUDE EASTLAND AND RANGER A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3250 9908 3213 9905 3234 9850 3249 9849
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:25 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 6, 3:25 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT SAT JUL 6 2002 UPPER LOW MOVING NORTH AND WEST TODAY...AND HAS BEEN HANDLED BEST BY THE AVN MODEL THE PAST FEW DAYS. EXPECT ANOTHER NIGHT OF CORE RAINS CENTERED JUST WEST OF OUR CWA...WITH THE WESTERN TIER OF COUNTIES RECEIVING HEAVY RAINS ONCE AGAIN. HENCE...THE FLOOD WATCH FOR TONIGHT FOR THOSE COUNTIES LISTED BELOW. CHANCE FOR RAIN ELSEWHERE WILL BE MINIMAL...ESPECIALLY IN THE EAST TONIGHT. EXPECT ANOTHER CHANCE FOR RAIN THE FIRST PART OF THE WEEK...WITH WEDNESDAY LOOKING A BIT MORE PROMISING AS A WEAK FRONT APPROACHES THE AREA. TEMPS WILL SLOWLY RETURN TO MORE SEASONAL READINGS...BUT WILL BE TEMPERED IN THE CENTRAL AND WEST WHERE THE GROUND WILL STILL BE WET. DFW 73 93 73 93 / 20 20 20 30 ACT 74 93 73 94 / 20 20 20 30 PRX 72 93 73 91 / 0 10 0 30 DTO 72 93 73 92 / 20 20 20 30 TKI 71 93 73 92 / 20 20 20 30 DAL 73 93 73 93 / 20 20 20 30 TRL 73 93 73 93 / 20 20 20 30 CRS 74 93 73 94 / 20 20 20 30 TPL 74 93 73 94 / 20 20 20 30 .FWD...FLOOD WATCH FOR TONIGHT WEST OF A LINE FROM GRAHAM...TO COMANCHE. THIS INCLUDES YOUNG...STEPHENS...EASTLAND...AND COMANCHE COUNTIES...OR ZONES TXZ100...TXZ115...TXZ129...TXZ141. 42
In the hours before
Special weather statement, Jul 6, 3:27 PM CDT, 46 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 327 PM CDT SAT JUL 6 2002 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT GENERALLY WEST OF A JACKSBORO...STEPHENVILLE...LAMPASAS LINE. LOCALLY HEAVY RAINS OF ONE TO THREE INCHES ARE POSSIBLE...ALONG WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. EAST OF THIS AREA...AND WEST OF A SHERMAN...ROCKWALL...CORSICANA ...ROCKDALE LINE...WIDELY SCATTERED MOSTLY EVENING THUNDERSTORMS WILL OCCUR. BRIEF HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THE STRONGER STORMS. STAY TUNED TO LOCAL RADIO AND TV STATIONS...NOAA WEATHER RADIO...OR YOUR CABLE PROVIDER FOR THE LATEST WEATHER DEVELOPMENTS.
Special weather statement, Jul 6, 3:42 PM CDT, 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...COR TO ADD FF WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT SAT JUL 6 2002 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT GENERALLY WEST OF A JACKSBORO...STEPHENVILLE...LAMPASAS LINE. LOCALLY HEAVY RAINS OF ONE TO THREE INCHES ARE POSSIBLE...ALONG WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH WILL BE IN EFFECT UNTIL 7 AM CDT SUNDAY MORNING WEST OF A GRAHAM TO COMANCHE LINE. EAST OF THIS AREA...AND WEST OF A SHERMAN...ROCKWALL...CORSICANA ...ROCKDALE LINE...WIDELY SCATTERED MOSTLY EVENING THUNDERSTORMS WILL OCCUR. BRIEF HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THE STRONGER STORMS. STAY TUNED TO LOCAL RADIO AND TV STATIONS...NOAA WEATHER RADIO...OR YOUR CABLE PROVIDER FOR THE LATEST WEATHER DEVELOPMENTS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:38 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Jul 6, 12:21 PM CDT | Flash Flood Warning | FWD | Eastland | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.